Thunderstorm Wind, Sullivan
- When
- August 23, 8:45 PM EST
- Where
- Sullivan County, Blountville
- Crop damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 36.533, -82.333
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 23, 7:53 PM EST, 52 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MORRISTOWN TN 853 PM EDT THU AUG 23 2001 SPOTTY SEVERE THUNDERSTORMS THIS EVE AS INDIVIDUAL CELLS MERGE INTO LINES AND BOWS. MOSTLY WINDS, ONE REPORT OF QUARTER SIZE HAIL. MOST ORGANIZED SEVERE WEATHER WILL EXIT THE CWA SOON AND SO WILL UPDATE ZONES TO REMOVE WORDING FOR SEVERE THUNDERSTORM WATCH. HOWEVER...WILL LEAVE FLASH FLOOD WATCH INTACT UNTIL EXPIRATION TIME AS WEVE HAD OCCASIONAL REPORTS OF LOWLAND FLOODING. MAINLY NUISANCE STUFF, IN VERY LOW LYING AREAS SO HAVE NOT ISSUED ANY ADVISORIES. REST OF ZONE PACKAGE IS GOOD. .MRX... NC...NONE. TN...FFA UNTIL 4 AM EDT FOR NORTHEAST TENNESSEE. VA...FFA UNTIL 4 AM EDT FOR SOUTHWEST VIRGINIA. BB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
548 PM EDT THU AUG 23 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM EWING VA 1.00 INCH HAIL
08/23/01 LEE REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
728 PM EDT THU AUG 23 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM 3 N POUND VA WIND DAMAGE
08/23/01 WISE NUMEROUS TREES DOWN ON AND
ALONG HWY. 23. REPORTED BY
PUBLIC.
GRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
837 PM EDT THU AUG 23 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM LEBANON VA WIND DAMAGE
08/23/01 RUSSELL TREES DOWN AT NUMEROUS
LOCATIONS BETWEEN LEBANON
AND HONAKER. REPORTED BY
LAW ENFORCEMENT.
GRCVAZ001-002-005-006-008-240130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 915 PM EDT THU AUG 23 2001 ...SEVERE THUNDERSTORM WATCH FOR SOUTHWEST VIRGINIA HAS EXPIRED... SEVERE THUNDERSTORM WATCH NUMBER 688 THAT WAS IN EFFECT FOR SOUTHWEST VIRGINIA HAS EXPIRED. THE THREAT FOR WIDESPREAD SEVERE THUNDERSTORM ACTIVITY HAS ENDED THIS EVENING...BUT A FEW ISOLATED REPORTS OF STRONG THUNDERSTORMS WILL STILL BE POSSIBLE OVERNIGHT. ALSO...THE THREAT FOR FLASH FLOODING WILL CONTINUE OVERNIGHT...AS ADDITIONAL THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL OVER ALREADY SATURATED GROUNDS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL TV AND RADIO STATIONS FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DMG
The Knoxville radar (KMRX), 104 km away, was scanning. The volume nearest the first event began at 01:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268511.